Advertisement

Mathematical Methods of Statistics

, Volume 27, Issue 4, pp 268–293 | Cite as

Asymptotic Distribution of Least Squares Estimators for Linear Models with Dependent Errors: Regular Designs

  • E. CaronEmail author
  • S. Dede
Article
  • 7 Downloads

Abstract

We consider the usual linear regression model in the case where the error process is assumed strictly stationary.We use a result of Hannan, who proved a Central Limit Theorem for the usual least squares estimator under general conditions on the design and the error process.We show that for a large class of designs, the asymptotic covariance matrix is as simple as in the independent and identically distributed (i.i.d.) case.We then estimate the covariance matrix using an estimator of the spectral density whose consistency is proved under very mild conditions.

Keywords

linear model least squares estimator short memory processes spectral density 

2000 Mathematics Subject Classification

62F12 62J05 62M10 62M15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T.W. Anderson, The Statistical Analysis of Time Series (Wiley, New York, 2011).Google Scholar
  2. 2.
    R. C. Bradley, “Basic Properties of Strong Mixing Conditions”, in Dependence in Probability and Statistics (Oberwolfach, 1985) (Birkhäuser Boston, Boston, MA, 1986), Vol. 11, pp. 165–192.CrossRefGoogle Scholar
  3. 3.
    D. R. Brillinger, Time Series: Data Analysis and Theory (SIAM, 2001).CrossRefzbMATHGoogle Scholar
  4. 4.
    P. J. Brockwell and R. A. Davis, Time Series: Theory and Methods, in Springer Science & Business Media (Springer, 2013).Google Scholar
  5. 5.
    J. Dedecker, “A Central Limit Theorem for Stationary Random Fields”, Probab. Theory and Rel. Fields 110 (3), 397–426 (1998).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    J. Dedecker, “On the Optimality of McLeish’s Conditions for the Central Limit Theorem”, C. R. Acad. Sci. Paris, Mathematique 353 (6), 557–561 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    J. Dedecker, H. Dehling, and M. S. Taqqu, “Weak Convergence of the Empirical Process of Intermittent Maps in L2 under Long-Range Dependence”, Stochastics and Dynamics 16 (02), p. 1550008 (2015).CrossRefzbMATHGoogle Scholar
  8. 8.
    J. Dedecker, S. Gouëzel, and F. Merlevède, “Some Almost Sure Results for Unbounded Functions of Intermittent Maps and their Associated Markov Chains”, Ann. Inst. H. Poincaré (B), 46 (3), 796–821 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    J. Dedecker, F. Merlevède, and D. Volný, “On the Weak Invariance Principle for Non-Adapted Sequences under Projective Criteria”, J. Theor. Probab. 20 (4), 971–1004 (2007).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    J. Dedecker and C. Prieur, “New Dependence Coefficients. Examples and Applications to Statistics”, Probab. Theory and Rel. Fields 132 (2), 203–236 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    M. I. Gordin, “Central Limit Theorem for Stationary Processes”, Dokl. Akad. Nauk SSSR 188 (4), p. 739 (1969).MathSciNetzbMATHGoogle Scholar
  12. 12.
    U. Grenander and M. Rosenblatt, Statistical Analysis of Stationary Time Series (AMS, Providence, RI, 2008).zbMATHGoogle Scholar
  13. 13.
    E. J. Hannan, “Central Limit Theorems for Time Series Regression”, Probab. Theory and Rel. Fields 26 (2), 157–170 (1973).MathSciNetzbMATHGoogle Scholar
  14. 14.
    W. Liu and W. B. Wu, “Asymptotics of Spectral Density Estimates”, Econometric Theory, pp. 1218–1245 (2010).Google Scholar
  15. 15.
    C. Liverani, B. Saussol, and S. Vaienti, “A Probabilistic Approach to Intermittency”, Ergodic Theory and Dynamical Systems 19 (03), 671–685 (1999).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    V. Pipiras and M. S. Taqqu, Long-Range Dependence and Self-Similarity, in Cambridge Ser. in Statist. and Probab. Math. (Cambridge Univ. Press, 2017).Google Scholar
  17. 17.
    M. B. Priestley, Spectral Analysis and Time Series (Academic Press, London–New York, 1981).zbMATHGoogle Scholar
  18. 18.
    E. Rio, Théorie asymptotique des processus aléatoires faiblement dépendants, in Springer Science & Business Media (Springer, 1999).Google Scholar
  19. 19.
    M. Rosenblatt, “A Central Limit Theorem and a Strong Mixing Condition”, Proc. Nat. Acad. Sci. USA 42 (1), 43–47 (1956).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    M. Rosenblatt, Stationary Sequences and Random Fields, in Springer Science & Business Media (Springer, 2012).Google Scholar
  21. 21.
    E. Seneta, Regularly Varying Functions (Springer, 2006).zbMATHGoogle Scholar
  22. 22.
    W. B.Wu, “Nonlinear System Theory: Another Look at Dependence”, Proc. Nat. Acad. Sci. USA 102 (40), 14150–14154 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    W. B.Wu, “Asymptotic Theory for Stationary Processes”, Statist. Interface 4 (2), 207–226 (2011).MathSciNetCrossRefGoogle Scholar

Copyright information

© Allerton Press, Inc. 2018

Authors and Affiliations

  1. 1.Ecole Centrale NantesLaboratoire de Mathématiques Jean Leray UMRNantesFrance
  2. 2.Lycée StanislasParisFrance

Personalised recommendations